Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Medication and/or Anxiety Symptoms...  (Read 155 times)

0 Members and 1 Guest are viewing this topic.

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 428
  • Country: us
  • Rec's: 16
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Medication and/or Anxiety Symptoms...
« on: December 21, 2013, 04:43:16 PM »
In the last few days, my nose and mouth have been very dry, my sinuses feeling wide open like never before, because they are so dried out.  I have also felt kind of a prickly, burning sensation to my skin, but don't have any rash or even redness.  I have been on 20 mg of Celexa for exactly four weeks now (was started out on 20 mg).  I'm being treated for anxiety and panic attacks.  Is this caused by the Celexa?  Could it be new anxiety symptoms?  Anyone else experienced these symptoms?  Thanks for any response...  Chuck
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3162
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Medication and/or Anxiety Symptoms...
« Reply #1 on: December 21, 2013, 05:28:17 PM »
In the last few days, my nose and mouth have been very dry, my sinuses feeling wide open like never before, because they are so dried out.  I have also felt kind of a prickly, burning sensation to my skin, but don't have any rash or even redness. 

....Is this caused by the Celexa?  Could it be new anxiety symptoms?

Yeah, unfortunately, it probably is the Celexa. SSRIs are less prone to causing dry-mouth and nasal drying than the older tricyclics, but it does still occur with about a fifth of those taking Celexa experiencing it. It often diminishes after a month or two, but can linger in a few.

The skin 'burning' is also a common SSRI side-effects. The skin makes and uses about as much serotonin as the brain. Serotonin is a vital component of the skin's wound repair system mediating blood coagulation at wound sites and blood vessel contraction and dilation.  This side-effect is usually short-lived diminishing when serotonin synthesis and expression are down regulated as the nervous system adjusts to the med.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
718 Views
Last post February 07, 2009, 09:22:07 PM
by wannabfree
6 Replies
293 Views
Last post February 02, 2012, 05:52:43 PM
by Irishmanwrites
4 Replies
341 Views
Last post August 16, 2012, 05:03:31 PM
by wanttolive
5 Replies
378 Views
Last post March 07, 2013, 07:49:12 AM
by vanilla1969
5 Replies
259 Views
Last post July 09, 2013, 09:21:17 PM
by smmaho
3 Replies
162 Views
Last post July 25, 2013, 05:21:27 AM
by Tahu

anything